Hail, Weston
- When
- July 8, 8:52 PM MST
- Where
- Weston County, 7 mi W of Clareton
- Measured
- 1.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.700, -104.833
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 8, 8:00 PM MST, 52 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 900 PM MDT SUN JUL 8 2001 WL UPDATE ZONES TO REMOVE SVR TSTM WATCH AND TO CLEAN UP WORDING IN ZONES. .UNR...NONE.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
643 PM MDT SUN JUL 08 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0510 PM 16 S SUNDANCE WY 65 MPH TSTM GUST
07/08/01 CROOK REPORTED BY STORM
SPOTTER.
0640 PM EDGEMONT SD 1 INCH HAIL
07/08/01 FALL RIVER REPORTED BY HAM RADIO
OPERATOR.
0641 PM EDGEMONT SD 1.75 INCH HAIL
07/08/01 FALL RIVER REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
739 PM MDT SUN JUL 08 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0705 PM 9 W HOT SPGS SD 1.75 INCH HAIL
07/08/01 FALL RIVER REPORTED BY STORM
SPOTTER.
0705 PM 4 N PRINGLE SD WIND DAMAGE
07/08/01 CUSTER TREES DOWN, POWER LINES
DOWN AND ROOF BLOWN OFF
BUILDING. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0710 PM OGLALA SD 60 MPH TSTM GUST
07/08/01 SHANNON REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE RAPID CITY SD
758 PM MDT SUN JUL 08 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0710 PM 4 N PRINGLE SD WIND DAMAGE
07/08/01 CUSTER TREES DOWN, POWER LINES
DOWN AND ROOF BLOWN OFF
BUILDING. REPORTED BY
LAW ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
811 PM MDT SUN JUL 08 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM DEVILS TOWER WY 2.5 INCH HAIL
07/08/01 CROOK .75 TO 2.5 INCH HAIL
LASTED FROM 330 TO 410
PM. SIGNIFICANT CAR
DAMAGE. 2 CLIMBERS
INJURED ON TOWER.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
812 PM MDT SUN JUL 08 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0243 PM ROCKERVILLE SD .75 INCH HAIL
07/08/01 PENNINGTON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0315 PM HERMOSA SD 2 INCH HAIL
07/08/01 CUSTER REPORTED BY STORM
SPOTTER.
0320 PM MOUNT RUSHMORE SD .75 INCH HAIL
07/08/01 PENNINGTON EVENT DURATION 10
MINUTES. REPORTED BY
COOPERATIVE OBSERVER.
0330 PM NEW HAVEN WY 1 INCH HAIL
07/08/01 CROOK REPORTED BY PUBLIC.
0330 PM DEVILS TOWER WY 2.5 INCH HAIL
07/08/01 CROOK .75 TO 2.5 INCH HAIL
LASTED FROM 330 TO 410
PM. SIGNIFICANT CAR
DAMAGE. 2 CLIMBERS
INJURED ON TOWER.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0406 PM 3 SE DEVILS TOWER WY 1 INCH HAIL
07/08/01 CROOK REPORTED BY STORM
SPOTTER.
0420 PM CUSTER SD .75 INCH HAIL
07/08/01 CUSTER REPORTED BY PUBLIC.
0438 PM 4 E CUSTER SD .88 INCH HAIL
07/08/01 CUSTER REPORTED BY STORM
SPOTTER.
0438 PM 3 S CUSTER SD 1.5 INCH HAIL
07/08/01 CUSTER REPORTED BY HAM RADIO
OPERATOR.
0510 PM 16 S SUNDANCE WY 65 MPH TSTM GUST
07/08/01 CROOK REPORTED BY STORM
SPOTTER.
0640 PM EDGEMONT SD 1 INCH HAIL
07/08/01 FALL RIVER REPORTED BY HAM RADIO
OPERATOR.
0641 PM EDGEMONT SD 1.75 INCH HAIL
07/08/01 FALL RIVER REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0705 PM 9 W HOT SPGS SD 1.75 INCH HAIL
07/08/01 FALL RIVER REPORTED BY STORM
SPOTTER.
0710 PM OGLALA SD 60 MPH TSTM GUST
07/08/01 SHANNON REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0710 PM 4 N PRINGLE SD WIND DAMAGE
07/08/01 CUSTER TREES DOWN, POWER LINES
DOWN AND ROOF BLOWN OFF
BUILDING. REPORTED BY
LAW ENFORCEMENT OFFICIAL.SDZ013-024>031-041-042-WYZ054>058-090700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RAPID CITY SD 852 PM MDT SUN JUL 8 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 529 FOR NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA HAS EXPIRED... THE SEVERE THUNDERSTORM WATCH FOR NORTHEASTERN WYOMING AND WESTERN SOUTH DAKOTA HAS EXPIRED. SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE THROUGH MIDNIGHT. && WCJIN-WYNE >
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2001Every state in 2001This day in weather historyWarnings in Wyoming, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5260915.